MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPOSITE TRANSFIX 5 X 50MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMPOSITE TRANSFIX 5 X 50MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMPOSITE TRANSFIX 5 X 50MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during surgery when hitting in, about half of the implant broke into many pieces.The rest of broken screw was left in patient.Update 22-dec-2020: the broken part of screw has not been removed from patient, because it would have been necessary to drill it out.But the broken screw doesn¿t fulfill its function.The other broken pieces of the screw were all flushed out.Initially it was planned a transfix technique, which fixes from the lateral side.Due to the breakage it was changed to fix it through the anteromedial portal, which has an effect on the tearing forces.An ar-4030c-08 was used to finish the surgery successfully.A second surgery was not necessary.

Brand Name
BIO-COMPOSITE TRANSFIX 5 X 50MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11120065
Report Number1220246-2021-02453
Device Sequence Number13632190
Product Code MAI
UDI-Device Identifier00888867013704
UDI-Public00888867013704
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberBIO-COMPOSITE TRANSFIX 5 X 50MM
Device Catalogue NumberAR-1351C-02
Device Lot Number10704929
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date01/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;